Alert archive / Indiana / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Louisville, KY
NWS Louisville, KY issued this areal flood advisory at May 4, 2012, 10:21 PM EDT for 4 counties in Indiana; Trimble County, Kentucky. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 10:21 PM EDT (02:21 UTC)
- Expired
- May 5, 2012, 1:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Clark County, IN, Jefferson County, IN, Scott County, IN, Washington County, IN, Trimble County, KY
The radar
The Louisville radar (KLVX), 78 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
306
WGUS83 KLMK 050221
FLSLMK
FLOOD ADVISORY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EDT FRI MAY 4 2012
INC019-077-143-175-KYC223-050515-
/O.NEW.KLMK.FA.Y.0021.120505T0221Z-120505T0515Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IN-WASHINGTON IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
1021 PM EDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLOOD ADVISORY FOR...
TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
CLARK COUNTY IN SOUTH CENTRAL INDIANA...
JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 115 AM EDT
* AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAINFALL FROM THUNDERSTORMS OVER THE ADVISORY
AREA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
ADVISORY AREA. HEAVY RAINS ASSOCIATED WITH THIS STORM MAY PRODUCE
PONDING OF WATER ON ROADWAYS. MOTORISTS ARE ENCOURAGED TO SLOW DOWN
AND USE EXTRA CAUTION WHILE TRAVELLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT. TO
REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 3891 8520 3869 8520 3873 8532 3858 8522
3858 8517 3849 8528 3852 8544 3845 8559
3827 8573 3829 8579 3836 8576 3841 8581
3842 8631 3877 8628 3878 8608 3873 8588
3883 8573 3882 8561 3891 8554
$$
MJ1 follow-up statement
704
WGUS83 KLMK 050511
FLSLMK
FLOOD ADVISORY
NATIONAL WEATHER SERVICE LOUISVILLE KY
111 AM EDT SAT MAY 5 2012
INC019-077-143-175-KYC223-050521-
/O.EXP.KLMK.FA.Y.0021.000000T0000Z-120505T0515Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IN-WASHINGTON IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
111 AM EDT SAT MAY 5 2012
...THE FLOOD ADVISORY WILL EXPIRE AT 115 AM EDT FOR TRIMBLE...
CLARK...JEFFERSON...WASHINGTON AND SCOTT COUNTIES...
THE STORMS THAT PROMPTED THE ADVISORY HAVE MOVED OUT OF THE WARNED
AREA. HOWEVER...THUNDERSTORMS WITH HEAVY RAIN WILL STILL MOVE
ACROSS THE REGION OVERNIGHT.
LAT...LON 3891 8520 3869 8520 3873 8532 3858 8522
3858 8517 3849 8528 3852 8544 3845 8559
3827 8573 3829 8579 3836 8576 3841 8581
3842 8631 3877 8628 3878 8608 3873 8588
3883 8573 3882 8561 3891 8554
$$
MJWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this areal flood advisory went out at May 4, 9:59 PM EDT, 22 minutes earlier.
Area forecast discussion, May 4, 9:59 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 959 PM EDT FRI MAY 04 2012 .Forecast Update... Issued at 959 PM EDT May 4 2012 Convection appeared to reach a relative minimum earlier this evening, however erosion of the mixed layer and an increasing low-level jet impinging on the region has led to the rapid redevelopment of convection across southern Indiana in the last hour or so. Currently, there are two areas of convection that we're concerned with. The first is over our northern sections of our southern Indiana counties. This activity will move eastward into far SE Indiana and possible skirt our counties in northern KY over the next few hours. Large hail and damaging winds will be possible with this activity along with torrential rains and a fair amount of lightning. While ILN and JKL have issued flash flood watches, our northeastern sections have not received all that much precipitation over the last 24 hours. Based on the latest FFG guidance we can stand to take another round of storms with just some isolated hydro issues. So for now, will hold off on a flood watch, but continue to monitor closely. Second area of thunderstorms has re-ignited over far southwest Indiana on the nose of a SW to NE oriented low-level jet axis. Previous convection from late this afternoon and evening has laid out a residual boundary from near Dubois Co Indiana SE through Bullitt and down into Boyle and Lincoln counties. Strong theta-e axis was noted in the objective analysis along this boundary. So the current thinking is that this convection to the NW of KEVV will slide more east-southeastward over the next few hours and affect SW Indiana and portions of northwest/north-central KY. For now, have gone ahead and increased PoPs upwards for the overnight period along with cloud cover. Will run likely Pops across our far NE sections to capture the first wave and run high chance PoPs across our northwest and western sections to capture the activity to our west. Updated forecast and products will be available shortly. Update issued at 715 PM EDT May 4 2012 Very focused cluster of storms now moving east into the Bluegrass, and exiting the LMK CWA. Northern half of the CWA is now worked over, while the southern half remains under a fairly strong mid-level cap. With the loss of daytime heating, we will be hard pressed to sustain any convection into the Ohio Valley for the next few hours. Forecast confidence for the rest of the night is quite low as the models do not have a good handle on ongoing storms. Convection firing over Indiana and Ohio where there is less capping may congeal into an MCS and dive south overnight, so cannot pull POPs completely out of the forecast. Will go with a high-end chance POP after midnight, mainly in the north and northeast sections of the CWA. Update out shortly to include the cancellation of WW 238. .Short Term (Tonight through Saturday night)... Issued at 320 PM EDT May 4 2012 Main concern is in the near term, as a bowing line of thunderstorms over SW Indiana approaches the area. Expect severe winds and excessive lightning, mainly in the I-64 corridor for the next few hours, and the short-term will key on that. Environment south of WW 238 is fairly capped, and POPs heading into early evening will be limited to 20-30 in those areas. Routine forecast products will be taking a back seat to statements and warnings, especially as this activity traverses the Louisville Metro roughly between 5 and 6 PM. Still taking models with a grain of salt as they have not locked on with what is going on now. That said, still carrying low-end likely POPs for tonight as the front drops southward to near the Ohio River. SVR threat should be diminishing rapidly around sunset. General trend in POP on Saturday will be downward, but it is too difficult to time any impulses in the flow aloft. With a front hung up across Kentucky and still a juicy atmosphere, will not drop POPs below 20-30, and that will be late in the day. Actually taper down to a dry forecast Saturday night. .Long Term (Sunday through Friday)... Issued at 310 PM EDT May 4 2012 With a weak sfc front situated over the area Sunday, isolated showers/t-storms will be possible Sunday and Sunday evening. However, an upper ridge will become established over the area on Sunday limiting convective development. A cap is apparent for Sun afternoon on GFS soundings. By late Sun night/early Monday morning, pre-frontal convection ahead of an approaching cold front will enter our western forecast area. Latest models indicate that we would be warm sectored on Monday with convection likely in a warm moist unstable environment. The cold front looks to pass through the region Monday night with perhaps the strongest convection accompanying the front or just ahead of the front where the best dynamics are available. It's a little tough to nail down timing at this point, but strong to possibly severe storms look possible Monday afternoon/night. Sunday/Monday temperatures will be warm in the low to mid 80s for highs and mid to upper 60s for lows. Following the cold front, the rest of the week will be cooler (slightly below normal). Some lingering showers will stick around with waves in the upper trough behind the cold front. A rumble of thunder may still be possible early Tues. Models vary on how quickly the upper trough will move east into the New England states. Most models follow a more progressive soln like the 12Z GFS. However, the ECMWF and a few ensemble members indicate a slower solution so will keep POPs in through Wed. May need to remove them if models lock onto a more progressive soln. Temperatures will be in the upper 60s to mid 70s for highs Tues-Fri. Thurs-Fri look dry at this point with upper ridging over the area. && .Aviation (00Z TAF Issuance)... Updated at 710 PM EDT May 4 2012 Afternoon convection remained very focused as it rolled through SDF, and is now passing just south of LEX, with only peripheral impacts on those terminals. Expect the next few hours to be quiet with mainly mid-level debris clouds, as the atmosphere has been worked over. Later on in the overnight period and into Saturday morning we could see convection drop in from the north as a cold front moves south to the Ohio River. Low-confidence forecast as there are too many weak impulses aloft to pin down the timing of any convection, but will carry VCTS for a few hours in the morning for SDF and LEX. By afternoon the boundary will be far enough south of the river to get N/NE winds in SDF and LEX, and scatter out the low cloud deck. For BWG the boundary will not get there, so will keep the convection out of the forecast. Light winds and plenty of low-level moisture will support MVFR fog around daybreak. Forecast confidence is higher in BWG than the other two sites. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........MJ Short Term.......RAS Long Term........AMS Aviation.........RAS
Hazardous weather outlook, May 4, 7:23 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 723 PM EDT FRI MAY 4 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-052330- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 723 PM EDT FRI MAY 4 2012 /623 PM CDT FRI MAY 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN OVERNIGHT. THE BEST CHANCE FOR STORMS WILL BE IN THE BLUEGRASS REGION. BRIEF HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE SATURDAY THROUGH TUESDAY WITH UPPER DISTURBANCES AND SURFACE FRONTS PASSING THROUGH THE REGION. THE BEST CHANCE FOR STRONG TO POSSIBLY SEVERE STORMS WILL BE MONDAY AND MONDAY NIGHT AHEAD OF AND ALONG A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. RAS
In the hours before
Local storm report, May 4, 5:51 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
551 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND GST IRELAND 38.42N 87.00W
05/04/2012 E60 MPH DUBOIS IN EMERGENCY MNGR
0333 PM TSTM WND GST IRELAND 38.42N 87.00W
05/04/2012 E60 MPH DUBOIS IN BROADCAST MEDIA
SOME TREES REPORTED DOWN.
0335 PM TSTM WND DMG JASPER 38.39N 86.94W
05/04/2012 DUBOIS IN EMERGENCY MNGR
FEW TREES DOWN SOUTHEAST SIDE OF JASPER.
0400 PM TSTM WND GST ECKERTY 38.32N 86.62W
05/04/2012 E60 MPH CRAWFORD IN LAW ENFORCEMENT
0425 PM TSTM WND DMG 1 W HANCOCK CHAPEL 38.38N 86.21W
05/04/2012 HARRISON IN LAW ENFORCEMENT
SOME TREES REPORTED DOWN.
0530 PM HAIL SHEPHERDSVILLE 37.99N 85.71W
05/04/2012 E0.50 INCH BULLITT KY PUBLIC
&&
EVENT NUMBER LMK1200597 LMK1200598 LMK1200601 LMK1200599 LMK1200600
LMK1200602
SZAPPANOSSpecial weather statement, May 4, 6:18 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 PM EDT FRI MAY 4 2012
KYZ047-048-055>057-067-042300-
BOYLE-GARRARD-JESSAMINE-LINCOLN-MADISON-MERCER-
618 PM EDT FRI MAY 4 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS MOVING ACROSS PORTIONS OF CENTRAL
KENTUCKY...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NICHOLASVILLE TO
HARRODSBURG TO 7 MILES SOUTHEAST OF SPRINGFIELD...AND MOVING EAST AT
45 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
STANFORD...
RICHMOND...
NICHOLASVILLE...
LANCASTER...
HARRODSBURG...
UNION MILLS AND DAVISTOWN...
SPEARS AND STONE...
STUART POWELL FIELD AIRPORT AND THREE FORKS...
BLUE GRASS AND NINA...
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 76 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3758 8411 3752 8421 3753 8434 3747 8438
3748 8444 3733 8450 3751 8486 3755 8485
3753 8491 3759 8503 3768 8503 3778 8482
3786 8471 3797 8464 3793 8447 3785 8443
3787 8442 3785 8437 3790 8437 3784 8408
TIME...MOT...LOC 2218Z 285DEG 38KT 3790 8459 3776 8471
3760 8507
MJSpecial weather statement, May 4, 6:43 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT FRI MAY 4 2012
KYZ042-043-042330-
BOURBON-NICHOLAS-
643 PM EDT FRI MAY 4 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CYNTHIANA...AND MOVING EAST
AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
CARLISLE...
HEADQUARTERS...
BARTERVILLE...
ELLISVILLE...
MYERS AND WESTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3829 8384 3826 8390 3830 8424 3839 8418
3844 8397 3842 8394 3838 8391 3837 8391
3837 8388 3832 8383
TIME...MOT...LOC 2243Z 267DEG 19KT 3835 8417
MJSpecial weather statement, May 4, 9:33 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
933 PM EDT FRI MAY 4 2012
INZ077-078-050200-
SCOTT-WASHINGTON-
933 PM EDT FRI MAY 4 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF SCOTTSBURG...AND MOVING EAST AT
25 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SCOTTSBURG...
LEOTA...
AUSTIN...
VIENNA...
NEW FRANKFORT AND ALBION...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
29 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3882 8568 3874 8568 3873 8566 3861 8564
3860 8599 3877 8602 3877 8599 3876 8598
3877 8595 3876 8590 3873 8588 3874 8585
3881 8580 3883 8570
TIME...MOT...LOC 0133Z 268DEG 24KT 3871 8590
EERLocal storm report, May 4, 9:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
942 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 5 W LITTLE YORK 38.70N 86.00W
05/04/2012 E1.25 INCH WASHINGTON IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1200603
SZAPPANOSSpecial weather statement, May 4, 10:17 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1017 PM EDT FRI MAY 4 2012
INZ077-050245-
WASHINGTON-
1017 PM EDT FRI MAY 4 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 40 MPH WINDS...
AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SALEM...AND MOVING EAST AT
20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
KOSSUTH...
PLATTSBURG...
CANTON...
GEORGETOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3877 8604 3876 8601 3877 8599 3876 8598
3877 8595 3875 8589 3861 8588 3861 8624
3877 8625 3878 8623 3878 8619 3877 8613
3879 8608
TIME...MOT...LOC 0218Z 267DEG 19KT 3870 8616
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:33 PM EDT | Special Weather Statement | LMK | Scott | 27 min |
| May 4, 9:40 PM EDT | Severe Thunderstorm Warning | LMK | Scott, Washington | 35 min |
| May 4, 10:17 PM EDT | Special Weather Statement | LMK | Washington | 28 min |
| May 4, 10:27 PM EDT | Special Weather Statement | LMK | Dubois | 33 min |
| May 4, 10:29 PM EDT | Special Weather Statement | LMK | Jefferson, Scott | 46 min |
| May 4, 10:41 PM EDT | Flash Flood Warning | LMK | Clark, Jefferson, Scott, Washington | 3 hr |
| May 4, 10:58 PM EDT | Special Weather Statement | LMK | Orange | 47 min |
| May 4, 11:17 PM EDT | Special Weather Statement | LMK | Dubois | 28 min |
| May 4, 11:50 PM EDT | Special Weather Statement | LMK | Floyd | 40 min |
| May 4, 11:52 PM EDT | Special Weather Statement | LMK | Perry | 38 min |
| May 5, 12:23 AM EDT | Areal Flood Advisory | LMK | Floyd | 3 hr |
| May 5, 3:02 AM EDT | Areal Flood Advisory | LMK | Crawford, Dubois, Orange, Perry | 2 hr |
| May 5, 3:22 AM EDT | Flash Flood Warning | LMK | Crawford, Harrison, Perry | 3 hr |
| May 5, 12:20 AM EDT | Special Weather Statement | LMK | Bourbon, Harrison, Nicholas | 40 min |
| May 5, 12:22 AM EDT | Special Weather Statement | LMK | Meade | 23 min |
| May 5, 12:40 AM EDT | Special Weather Statement | LMK | Bullitt, Meade | 35 min |
| May 5, 12:45 AM EDT | Special Weather Statement | LMK | Anderson, Fayette, Franklin, Scott, Spencer, Woodford | 45 min |
| May 5, 1:01 AM EDT | Special Weather Statement | LMK | Bourbon, Nicholas | 29 min |
| May 5, 1:14 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Larue, Marion, Nelson, Washington | 31 min |
| May 5, 1:24 AM EDT | Special Weather Statement | LMK | Boyle, Clark, Garrard, Jessamine, Lincoln, Madison and 2 more | 66 min |
| May 5, 1:46 AM EDT | Special Weather Statement | LMK | Larue, Marion, Nelson | 44 min |
| May 5, 2:44 AM EDT | Areal Flood Advisory | LMK | Meade | 3 hr |
| May 5, 3:22 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 23 min |
| May 5, 3:56 AM EDT | Tornado Warning | LMK | Grayson | 19 min |
| May 5, 4:14 AM EDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Grayson, Hart | 31 min |
| May 5, 4:44 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Green, Hart, Metcalfe | 31 min |
| May 5, 4:53 AM EDT | Tornado Warning | LMK | Barren, Metcalfe | 22 min |
| May 5, 5:13 AM EDT | Special Weather Statement | LMK | Clinton, Cumberland, Metcalfe, Monroe | 47 min |
| May 5, 6:34 AM EDT | Special Weather Statement | LMK | Simpson | 41 min |
Nearby
Areal Flood Advisories in Indiana, 2012Areal Flood Advisories in Kentucky, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.